Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Ferritin level less, received treatment. Feeling tired, losing hair. Have Vit D deficiency. Tests normal. Suggestions?

My ferritin was 7 & I was sent to a hematologist . I received 2 treatments of IV iron (the smaller doses) at the end of October 2012. In mid December, the ferritin was rechecked and it was 39. The hematologist seemed ok with that, although I m still tired and I still lose hair. My H & H is normal, as is my TSH & Free T4 (although, on the low end of normal). I have significant Vit D deficiency as well. I just had my labs drawn in the middle of January, and the ferritin had fallen to 27. I ve had a colonoscopy & endoscopy and neither was a source of bleeding. I ve also had a hysterectomy , so I m not losing any blood in those areas. Any suggestions, or should I just not worry about it?
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Pediatrician 's  Response
thanks for your query
i can feel your concerns
your ferritin level are on lower side

if you are not loosing iron from blood loss,then it means either your intake is not proper or iron is not absorbed properly.

Do you have some history of diarrohea or malabsorption?

i advise you to improve tour diet.add meat,green leafy vegetables and fresh fruits to your diet.avoid tea and coffee.

You should take iron supplements after consulting your doctor

i advise you to deworm.

wishing you a speedy recovery
i am available for your help
Answered: Thu, 4 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor